MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COLLAMEND FM; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COLLAMEND FM; PORCINE SURGICAL MESH
Catalog Number 1175115
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Erosion (1750); Hematoma (1884); Sepsis (2067); Hernia (2240)
Date of Event 06/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made as the degree to which the device used to treat the patient may have caused or contributed to a post-op complication.Per medical records review, post implant of collamend fm mesh, the patient was diagnosed with hematoma, abscess, erosion, wound dehiscence, hernia recurrence and sepsis.Note the medical records note that "features of sepsis due to previous stercoral perforation." the relationship between the sepsis and the implant are unclear; however it appears the sepsis diagnosis is not related to the mesh implant.Hernia recurrence and hematoma formation are known inherent risks of surgery/use of the device.The instructions-for-use supplied with the device lists hematoma and hernia recurrence as possible complications.The warning section states, "if the collamend fm implant is used in a contaminated or an infected site this may lead to premature weakening or breakdown of the implant." to date there have been no other reported complaints for this lot number.This mdr represents the collamend fm (device #1).An additional supplemental mdr was submitted to represent the ventralight st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2014 - patient was diagnosed with incisional hernia and parastomal hernia thereby underwent open repair with the implant of collamend fm mesh (device #1).Per operative notes, ¿adhesions were taken down.Collamend fm mesh is inserted directly and sutured.¿ (b)(6) 2014 to (b)(6) 2018 - during multiple visits patient had abdominal pain, hematoma, abscess, recurrent incisional hernia and became unwell with features of sepsis due to previous stercoral perforation with presence of erythema.(b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open abdominal wall reconstruction with the implant of ventralight st (device #2) and partial explant of collamend fm (device #1).Per operative notes, ¿hernia sac was identified.The old mesh (device #1) was released whereas not able to remove all the mesh.A ventralight st mesh (device #2) was placed and sutured in a sublay position.¿ (b)(6) 2018 to (b)(6) 2022 - during multiple visits patient had abdominal pain, wound dehiscence, skin lesion just lateral to previous abdominal scar, purulent discharge from wound sinus, sepsis and had eroding mesh.This file represents collamend fm mesh (device #1).
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made as the degree to which the device used to treat the patient may have caused or contributed to a post-op complication.Per medical records review, post implant of collamend fm mesh, the patient was diagnosed with hematoma, abscess, erosion, wound dehiscence, hernia recurrence and sepsis.Note the medical records note that "features of sepsis due to previous stercoral perforation." the relationship between the sepsis and the implant are unclear; however it appears the sepsis diagnosis is not related to the mesh implant.Hernia recurrence and hematoma formation are known inherent risks of surgery/use of the device.The instructions-for-use supplied with the device lists hematoma and hernia recurrence as possible complications.The warning section states, "if the collamend fm implant is used in a contaminated or an infected site this may lead to premature weakening or breakdown of the implant." to date there have been no other reported complaints for this lot number.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the information received, no conclusions can be made as the degree to which the device used to treat the patient may have caused or contributed to the post-op complication.Updated fields: this supplemental mdr represents the collamend fm (device #1).An additional supplemental mdr was submitted to represent the ventralight st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2014 - patient was diagnosed with incisional hernia and parastomal hernia thereby underwent open repair with the implant of collamend fm mesh (device #1).Per operative notes, ¿adhesions were taken down.Collamend fm mesh is inserted directly and sutured.¿ on (b)(6) 2014 to (b)(6) 2018 - during multiple visits patient had abdominal pain, hematoma, abscess, recurrent incisional hernia and became unwell with features of sepsis due to previous stercoral perforation with presence of erythema.On (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open abdominal wall reconstruction with the implant of ventralight st (device #2) and partial explant of collamend fm (device #1).Per operative notes, ¿hernia sac was identified.The old mesh (device #1) was released whereas not able to remove all the mesh.A ventralight st mesh (device #2) was placed and sutured in a sublay position.¿ on (b)(6) 2018 to (b)(6) 2022 - during multiple visits patient had abdominal pain, wound dehiscence, skin lesion just lateral to previous abdominal scar, purulent discharge from wound sinus, sepsis and had eroding mesh.Addendum per information provided by patient's attorney: on (b)(6) 2022 - patient underwent drainage of abdominal wall abscess.This file represents collamend fm mesh (device #1).

Brand Name
COLLAMEND FM
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20081385
Report Number1213643-2024-00426
Device Sequence Number12715375
Product Code FTM
UDI-Device Identifier00801741010590
UDI-Public(01)00801741010590(17)141028(10)DAXE0009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2014
Device Catalogue Number1175115
Device Lot NumberDAXE0009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight90 KG